It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Iron infusion
Jul 8, 2008
I had an iron transfusion today (my third this month) and while I was fine after the others, I'm in a lot of pain today. My bones, calves, even the tops of my feet hurt. Is this something I should alert my doctor about or ride it out?
Re: Iron infusion
Jul 8, 2008
Hi,

I have had this with every single IV iron infusion and I have had too many to count over the last 4 years. My bones, skin, and muscles hurt like crazy. It is a listed side effect for IV iron. I just plain feel like I have the flu. Take a pain reliever such as Tylenol or Advil. Rest and drink lots of fluids. I find hot packs work well too. The pain usually goes away in 24-48 hours. I have never called my hematologist but I will leave that decision up to you. Hope you feel better soon.
Re: Iron infusion
Jul 8, 2008
I should clarify my response about calling your doctor. I never called my doctor at home but he was aware that I was having this pain along with flu like symptoms. I discussed it with him at the bedside, in the infusion center, and at my clinic visits with him. I begin to get these pains early during my infusions so everyone was aware of them (RN's, NNP, and MD's). My hematologist said that they were nothing to worry about and that they are very common. They were reported as a side effect by 26-32% of patients during testing of the particular IV iron prep that I was using. I have had them with all three of the different IV iron preps available. Every doctor is different so you have a better idea if he/she would want a call but it won't hurt to call and have them make a note of it.
Re: Iron infusion
Jul 10, 2008
Hi Flowergirl,

I have been on all three types of IV iron currently available. I am using the iron sucrose currently. I have had all types of reactions. With iron dextran, I had anaphylaxis. With the ferrous gluconate, I had chest pain, chest pressure, hypotension, hives, rash, hypertension, tachycardia, fever, muscle aches, flu-like symptoms,etc. I was hospitalized several times for these reactions.

I am getting the iron sucrose but very slowly and with lots of pre-meds. I am still reacting but we are continuing. I am going in today to have all my blood work drawn to see how I am doing and if I will need more infusions for this course. I hope my counts are really good and that I won't need any further tx. over the summer.

All the best.





All times are GMT -7. The time now is 06:55 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!